Thunderstorm Wind, Dade
- When
- October 9, 8:40 PM CST
- Where
- Dade County, Greenfield
- Measured
- 52 kt (60 mph)
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.417, -93.850
A pole barn was blown over along with numerous trees near Greenfield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A pole barn was blown over along with numerous trees near Greenfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 9, 2:40 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION...UPDATED FOR FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT TUE OCT 9 2001 DECIDED TO ISSUE A FLASH FLOOD WATCH FOR WEDNESDAY FOR OUR WESTERN ZONES. LOOKS LIKE ACTIVE WEATHER PATTERN SETTING UP AS ADVERTISED THIS AFTERNOON. EXPANDING AREA OF SHOWERS/STORMS EXTENDS FROM PARSONS SEWD TO NEAR FORT SMITH. EXPECT THIS AREA OF PRECIP TO CONTINUE SPREADING NORTHEAST AS INITIAL SHORTWAVE MOVES ACROSS THE REGION. LATEST AVN SEEMS TO HAVE THE BEST HANDLE ON FIRST ROUND OF PRECIP. SECOND ROUND DEVELOPING OVER CENTRAL KS/WEST CENTRAL OK WILL MOVE IN AROUND MIDNIGHT. HAVE BEEN LOOKING AT SEVERE WEATHER AND HEAVY RAINFALL PARAMETERS FOR EARLY PERIODS. MESOETA SOUNDING FORECAST SHOW LIS FROM -1 TO -5 WITH CAPES AS HIGH AS 1800 J/KG. HELICITY VALUES ARE JUMPING UP TO OVER 450 M2/S2 TONIGHT...NO SUPRISE THERE WITH GIVEN/FORECAST WIND PROFILES. OVERALL THERE IS ENOUGH POTENTIAL GIVEN APPROACHING DYNAMICS TO CONTINUE MENTION OF SEVERE IN ZONES FOR TONIGHT...ESPECIALLY OVER AREAS WEST OF SPRINGFIELD. CHECKING OUT HEAVY RAIN POTENTIAL...PWS AVERAGE 1-1.5 INCHES WITH K INDICES HOVERING AROUND 30. PROGGED FAST MOVEMENT OF STORMS SHOULD LIMIT FLOOD THREAT...BUT TWO OR THREE BLASTS OF HEAVY RAIN MAY BE ENOUGH TO PRODUCE FLOODING IN LOW/FLOOD PRONE AREAS. STILL EXPECT FROPA BEGINNING LATE WEDNESDAY AFTERNOON FOR NORTHWEST ZONES...THEN CLEARING AREA BY MIDNIGHT THURSDAY. CURRENT TREND WITH PRECIP THROUGH THURSDAY MORNING STILL LOOKS GOOD...WITH DRY CONDITIONS THROUGH EARLY FRIDAY. WILL BRING MENTION OF PRECIP BACK IN ZONES FOR FRIDAY NIGHT THROUGH SATURDAY...AS SECONDARY FRONT AND COLDER AIR PUSHES INTO THE REGION. ALSO CONTINUED TREND OF COOLER TEMPERATURES FOR SUNDAY THROUGH TUESDAY. LATEST MRF INTRODUCES PRECIP ON MONDAY. HOWEVER...WITH TOO MUCH INCONSISTENCY FROM PREVIOUS RUN...WILL LEAVE FORECAST DRY FOR NOW. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY...FCSTID = 17/MMT SGF 60 68 51 63 / 100 80 60 20 JLN 63 69 52 65 / 100 80 60 10 UNO 58 66 54 63 / 80 80 60 40 VIH 60 68 51 62 / 80 80 60 40 .SGF... MO...FLASH FLOOD WATCH FOR WEDNESDAY WEST CENTRAL/EXTREME SOUTHWEST MISSOURI ZONES 066-067-077-078-088-089-093-094-101. KS...FLASH FLOOD WATCH FOR WEDNESDAY SOUTHEAST KANSAS ZONES 073-097-101.
The Springfield radar (KSGF), 45 km away, was scanning. The volume nearest the first event began at 02:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5271112.